Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 27, NWS New York, NY

July 21, 2015Rockland County, Westchester County, New York; Bergen County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jul 21, 2015, 6:37 PM EDT for Rockland County, Westchester County, New York; Bergen County, New Jersey. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2015, 6:37 PM EDT (22:37 UTC)
Expired
Jul 21, 2015, 7:00 PM EDT
In force
23 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:40 PM EDTHAIL 1Nanuet, NY
Jul 21, 6:45 PM EDTHAIL 1Nanuet, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS51 KOKX 212237
SVROKX
NJC003-NYC087-119-212300-
/O.NEW.KOKX.SV.W.0027.150721T2237Z-150721T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
637 PM EDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
  ROCKLAND COUNTY IN SOUTHEASTERN NEW YORK...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 700 PM EDT

* AT 636 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER MONSEY...AND MOVING EAST AT
  20 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MONSEY AROUND 640 PM EDT.
  HAVERSTRAW...NANUET AND NEW CITY AROUND 650 PM EDT.
  PEARL RIVER AROUND 655 PM EDT.
  OSSINING...TARRYTOWN...DOBBS FERRY...NYACK...NORTH TARRYTOWN...
  TAPPAN...NORWOOD...UPPER NYACK...ORANGEBURG AND HAWTHORNE AROUND
  700 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
AIRMONT...WEST HAVERSTRAW...ROCKLEIGH...PLEASANTVILLE...UPPER SADDLE
RIVER...WEST NYACK...BLAUVELT...HASTINGS-ON-HUDSON...VALLEY COTTAGE
AND TUCKAHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4120 7415 4123 7412 4116 7371 4091 7383
      4107 7422
TIME...MOT...LOC 2236Z 290DEG 19KT 4113 7409 

$$

MALOIT
1 follow-up statement
422 
WWUS51 KOKX 212259
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
659 PM EDT TUE JUL 21 2015

NJC003-NYC087-119-212308-
/O.EXP.KOKX.SV.W.0027.000000T0000Z-150721T2300Z/
BERGEN NJ-ROCKLAND NY-WESTCHESTER NY-
659 PM EDT TUE JUL 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERGEN...ROCKLAND
AND SOUTHERN WESTCHESTER COUNTIES WILL EXPIRE AT 700 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
UPTON NY.

LAT...LON 4120 7415 4123 7412 4116 7371 4091 7383
      4107 7422
TIME...MOT...LOC 2257Z 290DEG 19KT 4113 7409 

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:35 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 21, 3:35 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT TUE JUL 21 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. A BROAD
AREA OF HIGH PRESSURE SLOWLY BUILDS EAST LATE TONIGHT THROUGH
SATURDAY...THEN SLOWLY SLIDES OFFSHORE FOR THE REMAINDER OF THE
WEEKEND. MEANWHILE...A SLOW MOVING AND WEAKENING FRONTAL SYSTEM
SLOWLY APPROACHES FROM THE WEST SUNDAY-MONDAY...BEFORE SLIDING TO
THE EAST BY TUESDAY. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM
INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A NEARLY STATIONARY FRONT REMAINS JUST SOUTH OF LONG ISLAND THIS
AFTERNOON. SOME SPOTTY LIGHT RAIN SHOWERS CONTINUES TO FALL ALONG
THE FRONT. WILL CONTINUE TO CARRY SLIGHT CHANCE POPS FOR THESE
SHOWERS.

A COLD FRONT WEST OF THE REGION WILL APPROACH LATE THIS AFTERNOON
AND MOVE ACROSS THE REGION EARLY TONIGHT. THIS COLD FRONT WILL BRING
A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. BEST CHANCE OF SHOWERS
AND STORMS WILL BE BETWEEN 21Z-04Z. MAIN QUESTION IS...DESPITE THE
WARM AND HUMID AIRMASS...HOW MUCH OF A LIMITING FACTOR WILL THE
CLOUD COVER BE FOR THUNDERSTORM DEVELOPMENT. THERE ARE SOME BREAKS
IN THE CLOUDS NORTH AND WEST OF NYC. BIGGER QUESTION WILL BE CLOSER
TO THE COAST. WILL CARRY CHANCE POPS IN THE FORECAST FOR NOW...WITH
THE POTENTIAL THAT AN ISOLATED STRONGER STORM WILL DEVELOP AND
PRODUCE SOME GUSTY WINDS.

THE COLD FRONT MOVES THROUGH AROUND OR SHORTLY AFTER MIDNIGHT WITH
DRIER AIR AND ANY PRECIPITATION ENDS.

LOWS TONIGHT WILL FALL INTO THE UPPER 50S AND 60S. USED A MAV/MET
BLEND FOR TEMPERATURES TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ON WEDNESDAY...AN UPPER TROUGH WITH A CLOSED LOW WILL REMAIN OVER
EASTERN CANADA AND THE NORTHEAST. A DEEP WEST TO NORTHWEST FLOW WILL
PREVAIL THROUGH THE DAY AS HEIGHTS SLOWLY RISE. AT THE SURFACE...
HIGH PRESSURE WILL SLOWLY BUILD EASTWARD. TEMPERATURES WILL CLIMB
INTO THE 80S...AND WITH DEW POINTS 50S...IT WILL FEEL QUITE
COMFORTABLE.

SURFACE HIGH PRESSURE WILL REMAIN IN PLACE THURSDAY AND FRIDAY WILL
DRY CONDITIONS. TEMPERATURES BOTH DAYS WILL BE IN THE 80S. WITH DEW
POINTS REMAINING IN THE 50S...THE COMFORTABLE CONDITIONS WILL
CONTINUE. EXPECT MOSTLY SUNNY SKIES THROUGH THE ENTIRE SHORT TERM
PERIOD. LOWS AT NIGHT WILL FALL INTO THE 50S AND 60S.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN BEACHES ON
WEDNESDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NORTHERN STREAM RIDGING BUILDS OVER THE AREA FRIDAY NIGHT AND
SATURDAY...WITH ASSOCIATED SUBSIDENCE KEEPING THINGS DRY. AS THE
RIDGE AXIS SLIDES TO THE EAST SATURDAY NIGHT...A PASSING SHORTWAVE
COULD TRIGGER AN ISOLATED SHOWER AND/OR THUNDERSTORM OVER FAR W
ORANGE COUNTY LATE SATURDAY NIGHT.

A PASSING NORTHERN STREAM SHORTWAVE IS SUFFICIENT CAUSE FOR CHANCE
POPS FOR SHOWERS AND THUNDERSTORMS ON SUNDAY OVER THE NW 1/2 OF THE
CWA AND SLIGHT CHANCE POPS SE...AS THE BEST FORCING IS EXPECTED TO
BE MAINLY TO THE N/W OF NYC.

A NORTHERN STREAM TROUGH THAT APPROACHES SUNDAY NIGHT...THEN SLOWLY
PASSES MONDAY/MONDAY NIGHT GIVES REASON FOR CHANCE POPS FOR
SHOWERS AND THUNDERSTORMS DURING THAT TIME FRAME.

THERE IS SOME DISAGREEMENT AMONG THE MODELS ON HOW SHARP THE
NORTHERN STREAM TROUGH WILL BE...AND HENCE HOW LONG IT WILL LINGER
OVER THE AREA. THE GFS IS SHARPER/LESS PROGRESSIVE AND THE ECMWF
WEAKER/QUICKER TO BUILD IN RIDGING BEHIND THE TROUGH. FOR NOW...JUST
HAVE SLIGHT CHANCE POPS IN ON TUESDAY TO REFLECT THIS DISAGREEMENT.

FOR TEMPERATURES FRIDAY NIGHT-TUESDAY A BLEND OF
MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE WAS USED. FOR NOW...EXPECT
TEMPERATURES TO BE WITHIN A FEW DEGREES OF EITHER SIDE OF NORMAL IN
THIS TIME FRAME.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A FEW SHOWERS HAVE POPPED UP JUST WEST OF THE CITY
TERMINALS...WITH KTEB MOST LIKELY TO BE IMPACTED PRIOR TO 21Z.
OTHERWISE...SHRA/TSRA WILL DEVELOP AS COLD FRONT APPROACHES FROM
THE WEST...WITH BEST CHANCES FROM 21-01Z OVER WESTERN TERMINALS
AND FROM 22-02Z OVER EASTERN TERMINALS. WILL USE A TEMPO GROUP FOR
MVFR CONDS TO COVER THIS. OTHERWISE...VFR.

S-SW WINDS 10-15 KT WILL BECOME NW AFTER PASSAGE OF COLD FRONT
THIS EVENING...AND THEN WILL INCREASE BY EARLY WEDNESDAY
AFTERNOON.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: SCT SHRA/TSRA FROM 21-01Z.

KLGA FCSTER COMMENTS: SCT SHRA/TSRA FROM 21-01Z.

KEWR FCSTER COMMENTS: FEW GUSTS TO 20 KT POSSIBLE THIS AFTERNOON.
SCT SHRA/TSRA FROM 21-01Z.

KTEB FCSTER COMMENTS: SCT SHRA/TSRA FROM 21-01Z.

KHPN FCSTER COMMENTS: SW WINDS 5-10 KT WITH SEA BREEZE NOT LIKELY.
SCT SHRA/TSRA FROM 21-01Z.

KISP FCSTER COMMENTS: SCT SHRA/TSRA FROM 22-02Z.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY.
.WEDNESDAY AFTERNOON...VFR. GUSTY NW WINDS.
.WEDNESDAY NIGHT...VFR WITH DIMINISHING WINDS.
.THURSDAY-SATURDAY...VFR.
.SUNDAY...MVFR OR LOWER POSSIBLE IN SCT SHRA/TSRA.

&&

.MARINE...
A COLD FRONT WILL MOVE ACROSS THE WATERS LATE THIS EVENING. THERE
WILL BE A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WITH THE
FRONTAL PASSAGE. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE
COLD FRONT LATE TONIGHT INTO WEDNESDAY. WINDS AND SEAS WILL
GENERALLY REMAIN BELOW SMALL CRAFT LEVELS THROUGH FRIDAY. THERE IS A
CHANCE A FEW GUSTS TO  25KT COULD DEVELOP THURSDAY NIGHT ON THE
OCEAN IN SOUTHWEST FLOW. SEAS MAY ALSO BUILD TO 3-4 FT.

A RELAXED PRESSURE GRADIENT OVER THE REGION WILL KEEP WINDS TO 10 KT
OR LESS OVER THE WATERS FROM FRIDAY NIGHT INTO SUNDAY. THE SEABREEZE
COULD INCREASE WINDS OVER THE COASTAL OCEAN WATERS...NY HARBOR AND
THE S SHORE BAYS OF LONG ISLAND TO UP TO 15 KT SUNDAY
AFTERNOON/EVENING. WITH WINDS FORECAST TO BE LIGHT...WAVES/SEAS WILL
REMAIN BELOW SCA THRESHOLDS FRIDAY NIGHT-SUNDAY AS WELL.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH SATURDAY EVENING.

WHILE IT WILL NOT RAIN THE ENTIRE TIME FROM SUNDAY-MONDAY
NIGHT...THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL DURING THIS
TIME FRAME. THERE IS ALSO THE POSSIBILITY OF LOCALLY HEAVY RAINFALL
FROM ANY STRONGER CONVECTION DURING THIS TIME FRAME. IF/WHEN THE
LOCALLY HEAVY RAINFALL OCCURS...THERE WILL BE THE POSSIBILITY OF
MINOR URBAN/POOR DRAINAGE FLOODING SUNDAY-MONDAY NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BC
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...MALOIT
AVIATION...MPS
MARINE...BC/MALOIT
HYDROLOGY...BC/MALOIT
Hazardous weather outlook, Jul 21, 3:13 AM EDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
313 AM EDT TUE JUL 21 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-221000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
313 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-221000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
313 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 21, 3:36 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT TUE JUL 21 2015

NJZ002-004-103-105-212015-
EASTERN PASSAIC-WESTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
336 PM EDT TUE JUL 21 2015

...A DEVELOPING THUNDERSTORM WILL AFFECT NORTHWESTERN
ESSEX...CENTRAL PASSAIC AND NORTHWESTERN BERGEN COUNTIES...

AT 334 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE TELEMARK...OR 11
MILES NORTH OF MORRISTOWN...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PATERSON...PASSAIC...WAYNE...RIDGEWOOD...RAMSEY...POMPTON LAKES...
HAWTHORNE...BLOOMINGDALE...FAIRFIELD...CLIFTON...FAIR LAWN...ELMWOOD
PARK...WYCKOFF...LITTLE FALLS... OAKLAND...CEDAR GROVE...GLEN
ROCK...WANAQUE AND TOTOWA.

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4106 7412 4091 7411 4089 7413 4086 7411
      4085 7412 4085 7432 4090 7433 4091 7429
      4091 7427 4093 7429 4097 7428 4098 7430
      4100 7430 4101 7439 4103 7442 4102 7443
      4104 7444 4104 7450 4105 7440
TIME...MOT...LOC 1934Z 269DEG 25KT 4095 7454

MALOIT
Special weather statement, Jul 21, 4:09 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EDT TUE JUL 21 2015

NJZ004-006-103>106-212045-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
BERGEN-WESTERN BERGEN-WESTERN ESSEX-HUDSON-
409 PM EDT TUE JUL 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ESSEX...EASTERN
PASSAIC...HUDSON...NORTHERN BERGEN...ROCKLAND AND NEW YORK
COUNTIES...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS OVER LINCOLN PARK...OR NEAR
WAYNE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  PATERSON...BLOOMFIELD AND HAWTHORNE AROUND 420 PM EDT.
  PASSAIC AND RIDGEWOOD AROUND 425 PM EDT.
  PARAMUS...LYNDHURST AND RUTHERFORD AROUND 430 PM EDT.
  HACKENSACK...SECAUCUS...ORADELL AND TETERBORO AROUND 435 PM EDT.
  BERGENFIELD...RIDGEFIELD...UNION CITY AND ENGLEWOOD AROUND 440 PM
EDT.
  FORT LEE AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAWORTH...WYCKOFF...
MONTCLAIR...CLIFTON...BOGOTA...NUTLEY...ELMWOOD PARK...HARRINGTON
PARK...CRESSKILL AND TEANECK.

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4081 7435 4082 7433 4085 7433 4086 7432
      4087 7434 4090 7433 4091 7429 4089 7428
      4090 7427 4091 7427 4093 7429 4095 7428
      4100 7428 4100 7390 4074 7402
TIME...MOT...LOC 2008Z 278DEG 25KT 4090 7427

MALOIT
Special weather statement, Jul 21, 4:17 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT TUE JUL 21 2015

NYZ067-212045-
ORANGE-
417 PM EDT TUE JUL 21 2015

...A DEVELOPING THUNDERSTORM WILL AFFECT SOUTHERN ORANGE COUNTY...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR VERNON VALLEY...OR
NEAR WARWICK...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...MONROE...WARWICK...GOSHEN...CHESTER...GREENWOOD LAKE...
FLORIDA...HARRIMAN...KIRYAS JOEL...WASHINGTONVILLE AND TUXEDO PARK.

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4139 7456 4145 7412 4120 7415 4115 7423
      4117 7430 4129 7455
TIME...MOT...LOC 2016Z 267DEG 19KT 4131 7446

MALOIT
Special weather statement, Jul 21, 5:15 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT TUE JUL 21 2015

NJZ002-103-NYZ067>070-212200-
WESTERN PASSAIC-WESTERN BERGEN-NORTHERN
WESTCHESTER-ORANGE-ROCKLAND-PUTNAM-
515 PM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PASSAIC...
NORTHWESTERN BERGEN...ROCKLAND...PUTNAM...NORTHERN WESTCHESTER AND
SOUTHEASTERN ORANGE COUNTIES...

AT 515 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HARRIMAN TO UPPER GREENWOOD LAKE...AND MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  MONROE AND HARRIMAN AROUND 520 PM EDT.
  WEST POINT AROUND 535 PM EDT.
  PEEKSKILL AND SLOATSBURG AROUND 540 PM EDT.
  SUFFERN AROUND 545 PM EDT.
  MONSEY...POMONA AND YORKTOWN HEIGHTS AROUND 555 PM EDT.
  HAVERSTRAW...NEW CITY...MAHOPAC AND NANUET AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE AIRMONT...WEST
HAVERSTRAW...UPPER SADDLE RIVER...HIGHLAND MILLS...SPRING VALLEY...
THIELLS...CHESTNUT RIDGE...CROTONOON-HUDSON...HILLBURN AND PEACH
LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4120 7437 4124 7443 4139 7408 4140 7354
      4133 7355 4105 7408 4114 7444
TIME...MOT...LOC 2115Z 270DEG 22KT 4128 7411 4120 7440

MALOIT
Special weather statement, Jul 21, 6:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
610 PM EDT TUE JUL 21 2015

CTZ005-NYZ067>070-212245-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ORANGE-ROCKLAND-PUTNAM-
610 PM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FAIRFIELD...ROCKLAND...PUTNAM...NORTHERN WESTCHESTER AND
SOUTHEASTERN ORANGE COUNTIES...

AT 608 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FAHNESTOCK STATE PARK TO NEAR WEST POINT TO NEAR
MONROE...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  LAKE CARMEL...AND FAHNESTOCK STATE PARK AROUND 620 PM EDT.
  HAVERSTRAW...MAHOPAC...NEW CITY AND NEW FAIRFIELD AROUND 630 PM
EDT.
  PEEKSKILL AND CARMEL AROUND 635 PM EDT.
  DANBURY...OSSINING...BREWSTER AND BROOKFIELD AROUND 640 PM EDT.
  MOUNT KISCO...NEWTOWN...RIDGEFIELD...BETHEL...BEDFORD...REDDING AND
YORKTOWN HEIGHTS AROUND 645 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PEACH LAKE...WEST
HAVERSTRAW...PLEASANTVILLE...GOLDEN'S BRIDGE...CORNWALL ON HUDSON...
BUCHANAN...MOUNT IVY...HIGHLAND MILLS...BRIARCLIFF MANOR AND HIGHLAND
FALLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4149 7344 4151 7339 4149 7337 4147 7330
      4145 7330 4132 7346 4108 7383 4126 7438
      4146 7400 4149 7393 4153 7353 4158 7352
      4158 7347
TIME...MOT...LOC 2208Z 277DEG 31KT 4150 7379 4137 7398 4126 7421

MALOIT
Special weather statement, Jul 21, 6:33 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
633 PM EDT TUE JUL 21 2015

NJZ002-004-103>106-NYZ067-069>071-073-212315-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-WESTERN PASSAIC-EASTERN
BERGEN-WESTERN BERGEN-WESTERN ESSEX-BRONX-NORTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN
WESTCHESTER-BRONX-
633 PM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
ESSEX...PASSAIC...BERGEN...BRONX...ROCKLAND...SOUTHERN WESTCHESTER
AND SOUTH CENTRAL ORANGE COUNTIES...

AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MONSEY TO SLOATSBURG TO ANDOVER...AND MOVING EAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  RAMSEY...SUFFERN...SLOATSBURG AND PEARL RIVER AROUND 640 PM EDT.
  NYACK...MONSEY...TAPPAN...NORWOOD...UPPER NYACK AND ORANGEBURG
AROUND 645 PM EDT.
  TARRYTOWN...DOBBS FERRY AND NANUET AROUND 650 PM EDT.
  WHITE PLAINS...NORTH TARRYTOWN AND SCARSDALE AROUND 700 PM EDT.
  GREENWICH AND HARRISON AROUND 705 PM EDT.
  PORT CHESTER AND FAIRFIELD AROUND 710 PM EDT.
  WAYNE...BLOOMFIELD...MILLBURN...CALDWELL AND ORANGE AROUND 715 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROCKLEIGH...UPPER
SADDLE RIVER...WEST NYACK...HAWORTH...WYCKOFF...MONTCLAIR...SPRING
VALLEY...LIVINGSTON...CLIFTON AND MONTVALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4109 7450 4120 7437 4122 7440 4125 7434
      4105 7370 4101 7365 4098 7366 4072 7433
      4076 7438 4086 7432 4090 7433 4090 7427
      4097 7428 4100 7430 4102 7443 4105 7445
      4104 7450
TIME...MOT...LOC 2232Z 289DEG 30KT 4113 7403 4117 7417 4095 7472

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:48 PM EDTSpecial Weather StatementOKXNassau42 min
Jul 21, 4:17 PM EDTSpecial Weather StatementOKXOrange28 min
Jul 21, 4:27 PM EDTSevere Thunderstorm WarningOKXOrange48 min
Jul 21, 5:15 PM EDTSpecial Weather StatementOKXRockland45 min
Jul 21, 6:00 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland30 min
Jul 21, 6:10 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester35 min
Jul 21, 7:05 PM EDTSpecial Weather StatementOKXBronx, New York, Westchester40 min
Jul 21, 7:06 PM EDTSpecial Marine WarningOKX54 min
Jul 21, 3:36 PM EDTSpecial Weather StatementOKXPassaic39 min
Jul 21, 4:09 PM EDTSpecial Weather StatementOKXBergen36 min
Jul 21, 6:33 PM EDTSpecial Weather StatementOKXBergen, Essex, Passaic42 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in New Jersey, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.